Alert archive / Louisiana / Tornado Warnings in 2005

Tornado Warning 4, NWS New Orleans, LA

March 7, 2005Plaquemines Parish, Louisiana

NWS New Orleans, LA issued this tornado warning at Mar 7, 2005, 5:25 PM CST for Plaquemines Parish, Louisiana. It was in force for 94 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 7, 2005, 5:25 PM CST (23:25 UTC)
Expired
Mar 7, 2005, 6:59 PM CST
In force
94 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

County Plaquemines Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.4 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2005-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2005-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
894 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLIX 072327
TORLIX
LAC075-080015-
/O.NEW.KLIX.TO.W.0004.050307T2325Z-050308T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
525 PM CST MON MAR 7 2005

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* TORNADO WARNING FOR...
  PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITY OF PORT SULPHUR

* UNTIL 615 PM CST

* AT 520 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR          
  PORT SULPHUR...MOVING EAST AT 40 MPH.

* THE TORNADO MAY AFFECT THE FOLLOWING COMMUNITIES...PORT            
  SULPHUR...EMPIRE...AND BOOTHVILLE.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
LARGE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 2969 8999 2943 8991 2934 8971 2912 8932
      2916 8912 2965 8962 2972 8985

$$

8
1 follow-up statement
000 
WWUS54 KLIX 072359
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
556 PM CST MON MAR 7 2005

LAC075-080006-
/O.CAN.KLIX.TO.W.0004.000000T0000Z-050308T0015Z/
PLAQUEMINES LA-
556 PM CST MON MAR 7 2005

...THE TORNADO WARNING FOR PLAQUEMINES PARISH IS CANCELLED...

THE INITIAL LINE OF SEVERE THUNDERSTORMS WHICH MOVED OVER 
PLAQUEMINES PARISH HAS NOW MOVED EAST OVER THE COASTAL WATERS. 
STORMS THAT REMAIN HAVE DECREASED AS WELL. HOWEVER...THESE STORMS 
REMAIN IN A FAVORABLE ENVIRONMENT FOR REDEVELOPMENT. STAY ALERT FOR 
LATER STATEMENTS AND POSSIBLE WARNINGS IF NECESSARY. 

LAT...LON 2969 8999 2943 8991 2934 8971 2912 8932
      2916 8912 2965 8962 2972 8985

$$

8

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Mar 7, 3:15 PM CST, 2 hours 10 minutes earlier.

Area forecast discussion, Mar 7, 3:15 PM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
315 PM CST MON MAR 7 2005

.DISCUSSION...UPDATED

UPDATED ZONES TO DROP POP TOO ISOLATED SOUTH OF LAKE PONTCHATRAIN.
SURFACE FRONTAL SYSTEM MOVING RAPIDLY SOUTH INTO COOLER AND STABLE
AIRMASS. CONVECTION HAS NOTICABLE DIMINISHED. WILL KEEP A THREAT OF
ISOLATED THUNDERSTORMS ONLY OVER THE COASTAL WATERS FOR TONIGHT.
REST LEFT AS IN.
&&

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...SMALL CRAFT ADVISORY FROM ATCHAFALAYA
TO PASCAGOULA OUT 60NM AND TIDAL LAKES.
&&
Hazardous weather outlook, Mar 7, 11:01 AM CST, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1101 AM CST MON MAR 7 2005

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-081300-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA-
ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA-
UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-
WILKINSON-
1101 AM CST MON MAR 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
THE OUTLOOK AREA THIS AFTERNOON AND EVENING AS A STRONG COLD FRONT
APPROACHES AND MOVES ACROSS THE REGION OVERNIGHT. THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING WITH THE
PRIMARY RISKS BEING STRONG DAMAGING WINDS AND LARGE HAIL.

MARINE...
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP IN THE WAKE
OF A STRONG COLD FRONT TONIGHT WITH OFFSHORE FLOW INCREASING TO 20 TO
25 KNOTS AND SEAS BUILDING TO 7 TO 9 FEET LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MARINE...
SMALL CRAFT ADVISORY CONDITIONS WILL PREVAIL THROUGH TUESDAY MORNING
BEFORE WINDS AND SEAS DIMINISH TUESDAY AFTERNOON AND EVENING. SMALL
CRAFT ADVISORY CONDITIONS ARE AGAIN EXPECTED WEDNESDAY NIGHT AND
THURSDAY MORNING AND ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY
BE REQUESTED THIS AFTERNOON AND EVENING.

18

In the hours before

Special weather statement, Mar 7, 2:24 PM CST, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
224 PM CST MON MAR 7 2005

LAZ061>064-070-072130-
LOWER ST BERNARD-ORLEANS-UPPER JEFFERSON-UPPER PLAQUEMINES-
UPPER ST BERNARD-
224 PM CST MON MAR 7 2005

THROUGH 330 PM SCATTERED STRONG THUNDERSTORM WILL MOVE EAST-NORTHEAST
THROUGH THE NEW ORLEANS METRO AREA. THESE THUNDERSTORMS WILL CONTAIN
BRIEF HEAVY RAIN...SOME GUSTY WINDS...AND POSSIBLY SOME PEA SIZE
HAIL.

8
Special weather statement, Mar 7, 2:31 PM CST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
231 PM CST MON MAR 7 2005

LAZ060>064-070-072130-
LOWER ST BERNARD-ORLEANS-ST CHARLES-UPPER JEFFERSON-
UPPER PLAQUEMINES-UPPER ST BERNARD-
231 PM CST MON MAR 7 2005

THROUGH 330 PM SCATTERED STRONG THUNDERSTORMS WILL MOVE EAST-
NORTHEAST ACROSS LAKE DES ALLEMANDS AND THROUGH THE NEW ORLEANS METRO
AREA. THESE THUNDERSTORMS WILL CONTAIN BRIEF HEAVY RAIN...SOME GUSTY
WINDS...AND PEA TO MARBLE SIZE HAIL.

8
Local storm report, Mar 7, 4:39 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
439 PM CST MON MAR 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     HOUMA                   29.58N 90.71W
03/07/2005                   TERREBONNE         LA   EMERGENCY MNGR

            TREES DOWN...NUMBER UNKNOWN ATR THIS TIME. TWENTY 20
            UTILITY POLES DOWN. TIN ROOF BLOWN OFF OLD SHED. TREE
            KNOCKED DOWN ON MOBILE HOME.

&&

LBUCKLIN
Local storm report, Mar 7, 5:23 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
523 PM CST MON MAR 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TORNADO          10 SE LOCKPORT          29.54N 90.42W
03/07/2005                   LAFOURCHE          LA   BROADCAST MEDIA

            POSSIBLE TORNADO DAMAGE...ROOFS RIPPED OFF TWO BRICK
            HOMES. ONE MOBILE HOME DESTROYED.

&&

LB

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 3:56 PM CSTSevere Thunderstorm WarningLIXLafourche34 min
Mar 7, 4:43 PM CSTTornado WarningLIXJefferson, Plaquemines47 min
Mar 7, 5:10 PM CSTSevere Thunderstorm WarningLIXLafourche, Terrebonne113 min
Mar 7, 5:30 PM CSTSpecial Marine WarningLIX90 min

Nearby

Tornado Warnings in Louisiana, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.